Watches & Warnings Warnings

Tyler man says smoking K2 almost kills him

Stacey Spivey
News
Friday, July 25, 2014 - 9:11am

For three years now it has been illegal to manufacture, distribute, possess and sell synthetic marijuana in Texas.

However, According to one East Texan its still lurking around Smith County, and it almost killed him. "I was thankful my folks were around on Thursday or I probably would've died, " said 40-year-old Michael Hunt. He said he's been smoking for years, but never imagined how one hit of K2, also known as synthetic marijuana, would change his entire life.

Hunt tried this new product of K2 on Thursday, and the next thing he remembers is waking up in a hospital. Now, he said, "my liver enzymes are through the roof, heart is abnormally large now, and ill be subject to seizures for the rest of my life." He wants to warn people that the life-threatening drug is not worth the high, and said he will never do it again. "I can't see somebody else go through what I did," and Hunt continued to say, "I can't believe I did it to them, i cant believe i did it to myself, must of all i cant believe he did it to our community."

Hunt said this high was different, "I've done this for a while and I've never had truly adverse effects like this." He said its because this time it was a new product, and often sellers change the product to stay safe from law enforcement. Adding, "everytime something truly gets banned, legality wise, they'll simply change the formula."

He told KETK hewas a frequent buyer at a convenience store just outside Tyler city limits, and that's where he got the drug that put him in the hospital. "Tyler's kind of the bible belt and you know, one of those good, all-American happy cities, and this thing is sitting on our doorstep," said Hunt.

According to the American Association of Poison Control Center, there have been more than 1400 synthetic marijuana cases in the country just this year. They also said the effects of synthetic marijuana include severe agitation and anxiety, nausea, vomiting, a fast, racing heartbeat, elevated blood pressure, tremors and seizures, hallucinations, dilated pupils, and suicidal and other harmful thoughts and/or actions.

Comments News Comments

Post new Comment